Florida, 2011

Wildfire in Florida, May 1 to 2, 2011

May 1 to 2, 2011 · NWS JAX · 1 event in 1 county or zone

A wildfire developed near Lynne and burned hundreds of acres before it was contained.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire developed near Lynne and burned hundreds of acres before it was contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 9:00 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, May 1, 9:00 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT SUN MAY 1 2011

.SHORT TERM...WEAK COASTAL TROF AND INCREASED GRADIENT WIND FLOW
ALLOWING AN INCREASE IN SC OFFSHORE WITH SOME OF THIS MOISTURE
SPREADING INLAND. CLOUDS WILL SPREAD BENEATH A STRONG 900MB
SUBSIDENCE INVERSION...AT TIMES POSSIBLY BECOMING BKN NEAR THE
COAST. FORECAST IS ON TRACK AND NO CHANGES ARE PLANNED.

&&

.AVIATION...CLOUDS SHOULD SPREAD OUT AOA 4K FT...SO VFR CONDITIONS
ARE EXPECTED TO CONTINUE.

&&

.MARINE...WILL INDICATE A MORE E TO SE WIND DIRECTION. NO OTHER
MAJOR CHANGES EXPECTED.

&&

.FIRE WX...WILL CONTINUE MARGINAL FIRE DANGER STATEMENT INLAND.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

CARROLL/KEEGAN
Hazardous weather outlook, May 1, 3:38 AM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 AM EDT SUN MAY 1 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
438 AM EDT SUN MAY 1 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES...

A PERSISTENT EASTERLY SWELL WILL RESULT IN A MODERATE RISK OF RIP
CURRENTS AT THE AREA BEACHES TODAY. REFER TO THE SURF ZONE
FORECAST.

THERE WILL BE AN ELEVATED FIRE DANGER THIS AFTERNOON ACROSS THE
INLAND AREAS DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY
WITH THE NEXT FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Marion

When
May 1, 11:14 AM EST to May 2, 6:48 PM EST
Where
Marion forecast zone
Reported by
Park/Forest Service

On May 1st, a wildfire burned about 516 acres about 4 miles N of Lynne. By the 2nd, the fire was 90 percent contained.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, May 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294593.